MAUDE Adverse Event Report: SYNTHES GMBH 14.0MM CANNULATED AWL

SYNTHES GMBH 14.0MM CANNULATED AWL
Model Number 03.010.041
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in portugal as follows: it was reported on an unknown date that - 03.010.041 b 14.0/3.2 mm punzón, damaged canulated.03.010.063 hystic protection plane 12.0/8.0, longitud 188 mm, and a 03.010.065 bit guide 8.0/4.2, for part no.03.010.063, very difficult to remove from each other.There was no surgical delay.There was alteration of the technique by another surgical option existing in the surgical instrument, with no impact on the surgery.There was no patient consequences.This report is for a 14.0mm cannulated awl this is report 3 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: unknown event date reporter is a j&j sales representative.Investigation summary the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the awl ø14/3.2 cann was broken from the tip.The broken fragment was not returned.No other defect was found.A dimensional inspection for the awl ø14/3.2 cann was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the awl ø14/3.2 cann would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: yes conforms dimensional inspection: n/a device history part: : 03.010.041 lot no : 3l03639 release to warehouse date: 11 feb 2019 manufacturing site: (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
14.0MM CANNULATED AWL
Common Device Name
AWL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15573464
Report Number8030965-2022-07992
Device Sequence Number17681740
Product Code HWJ
UDI-Device Identifier10886982067142
UDI-Public(01)10886982067142
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.041
Device Catalogue Number03.010.041
Device Lot Number3L03639
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2022
Initial Report FDA Received Date10/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRILLSL 8/4.2 F/03.010.063; PROTECT SLEEVE 12/8 L188; PROTECT SLEEVE 12/8 L188
Patient SexUnknown